MAUDE Adverse Event Report: HALYARD - IRVINE HYHSURGPN,ON-Q-TBLOC,NDLCTH,-,4",5; CATHETERS

HALYARD - IRVINE HYHSURGPN,ON-Q-TBLOC,NDLCTH,-,4",5; CATHETERS
Model Number TB100ST
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but he actual complaint product was not returned for evaluation.A review of the device history record is in-progress.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: 4 ml/hr to 6 ml/hr, procedure: rotator cuff repair, cathplace: neck.A report was received stating the physician reported a catheter breakage.Additional information received 8-mar-2017 stated the procedure was done on thursday and the patient came back to the surgery center on friday to have the lock replaced.The patient did well and there was no injury to the patient.The clinicians performed another interscalene block on friday.Furthermore, the patient had a single shot nerve block before surgery.The patient went home with an onq pump the same day and started turning on the pump to 4 or 6 ml/hr around 10 pm at night as instructed by the doctor.The patient then realized the catheter was leaking from the crack so the patient called the manufacturer hotline the same day.On (b)(6) 2017, the patient went to the doctors office to get the catheter removed and replaced.The patient "was doing okay" at that time.No additional information was provided.
 
Additional Manufacturer Narrative
One sample device was received.The sample evaluation is in-progress.Upon completion of the sample evaluation; a follow-up report will be filed.All information reasonably known as of 21-apr-2016 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Additional Manufacturer Narrative
One sample device was returned.The sample was a stingray connector with a catheter.The black insertion marking was properly inserted into the shovel portion of the connector.A flow test was conducted using a syringe filled with water and the returned device.Upon injection, water began to dispel from the damaged section of the catheter, confirming the reported complaint.The catheter was examined using the ce-180 (ram optical measurement system).During examination, it was evident that the catheter had been damaged by an external force; i.E.The internal spring was bent and no longer uniform, and the outer catheter wall was compressed at the area of the damage.The reported complaint stated that the end-user turned on the pump at 10pm and noticed the leak.Based on all applicable evidence, it was concluded that the damage to the catheter occurred after the original placement by the physician, but before the patient turned on the pump.The inspections include visual as well as functional testing to ensure device efficacy.Although root cause cannot be confirmed, it's possibly due to inappropriate use all information reasonably known as of (b)(6) 2016 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HYHSURGPN,ON-Q-TBLOC,NDLCTH,-,4",5
Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6432928
Report Number3006646024-2017-00006
Device Sequence Number603549
Product Code CAZ
UDI-Device Identifier30680651407925
UDI-Public30680651407925
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberTB100ST
Device Catalogue Number104079201
Device Lot Number0202579173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/27/2017
06/28/2017
Patient Sequence Number1
Patient Age55 YR